MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 300MM SZ 22 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 300MM SZ 22 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 71354865
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Insufficient Information (4580)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a medically indicated tha revision of an unspecified hip had been performed on (b)(6) 2020, where redapt slvd mono stem 300mm sz 22 ho was implanted, a possible dvt or infection was detected in the patient.Further information regarding the clarification of this diagnosis or treatment was not available.The patient also experienced a mild postoperative discomfort 9 months after the revision surgery was performed.Additional details about primary surgery and the patient's final outcome are unknown.This de-identified clinical data is related to a post market clinical follow-up activity for redapt sleeved mono stems.As the data collection activity has been done retrospectively and data is provided anonymized, the information provided is limited and further information cannot be obtained.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per case details, after a tha revision and unspecified primary surgery, ¿a possible dvt or infection was detected in the patient and mild postoperative discomfort 9 months after the revision surgery was performed¿.It has been reported that no additional information is available.No further patient specific clinically relevant information was provided for evaluation.Without clinically relevant information for evaluation, the root cause of the reported events cannot be definitively concluded.Further patient impact beyond the reported symptoms including ¿a possible dvt or infection and mild discomfort¿ could not be assessed.No further medical assessment could be rendered at this time.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, post-operative healing issue, surgical complication, patient condition or medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVD MONO STEM 300MM SZ 22 HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12529665
Report Number1020279-2021-07140
Device Sequence Number19078435
Product Code MEH
UDI-Device Identifier00885556580486
UDI-Public00885556580486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354865
Device Catalogue Number71354865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;